MAUDE Adverse Event Report: US SURGICAL PUERTO RICO MULTIFIRE ENDO GIA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO MULTIFIRE ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030811
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic zenker's diverticulum procedure, while firing the stapler on the pouch, the reload cut tissue, but did not deploy any staples.Additional reloads were opened to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary post market vigilance (pmv) led an evaluation of one device.Nicks were observed on the knife blade.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.Additionally, the investigation detected a secondary condition of damaged knife that has no relationship to the reported condition.Replication of the observed secondary damage may occur if the instrument is applied over an obstruction.The instructions for use also states: when positioning the instrument on the application site ensure that no obstructions such as previously clips are incorporated into the instrument jaws.Firing over an obstruction may result in improperly formed staples.Improperly formed staples may result in leakage or disruption of the staple line.If information is provided in the future, a supplemental report will be issued.

Brand Name
MULTIFIRE ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8219958
Report Number2647580-2019-00087
Device Sequence Number19246604
Product Code GDW
UDI-Device Identifier10884523003789
UDI-Public10884523003789
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K900129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number030811
Device Catalogue Number030811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2018
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer05/30/2019
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR